Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 83, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 2, 2007, 3:50 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 3:50 PM CDT (20:50 UTC)
- Expired
- May 2, 2007, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 022053
FFWMAF
NMC015-TXC109-022345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM MDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDDY COUNTY IN SOUTHEAST NEW MEXICO...
CULBERSON COUNTY IN SOUTHWEST TEXAS...
* UNTIL 545 PM MDT(645 PM CDT)
* AT 245 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
IN LITTLE MCKITTRICK CANYON ARROYO. ADDITIONAL FLASH FLOODING WAS
REPORTED 6 MILES SOUTHWEST OF CARLSBAD ALONG DARK CANYON DRAW.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITES
CITY...SEVEN RIVERS...QUEEN...OTIS...MALAGA...LOVING...LOCO
HILLS...LAKEWOOD...COTTONWOOD...DAYTON...CARLSBAD NORTH...
CARLSBAD...AVALON...ATOKA...ARTESIA AND PINE SPRINGS
ADDITIONAL RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING WHICH
WILL INCREASE THE POTENTIAL FOR FLOODING OVER EDDY AND CULBERSON
COUNTIES.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3254 10381 3253 10372 3202 10372 3200 10403
3111 10411 3068 10491 3200 10492 3202 10483
3296 10481 3298 10380
$$1 follow-up statement
000
WGUS74 KMAF 022154
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
450 PM CDT WED MAY 2 2007
NMC015-TXC109-022345-
EDDY-CULBERSON-
350 PM MDT WED MAY 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
(645 PM CDT) FOR CULBERSON AND EDDY COUNTIES...
AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
A VERY SLOWLY MOVING THUNDERSTORM 20 MILES SOUTHWEST OF ARTESIA
AT 352 PM MDT HAS LIKELY PRODUCED IN EXCESS OF TWO INCHES OF
RAIN IN WEST CENTRAL EDDY COUNTY. FLASH FLOODING IS POSSIBLE ALONG
THE DRAWS IN WESTERN EDDY COUNTY. RUNOFF FROM THIS VERY HEAVY
RAINFALL WILL LIKELY DRAIN INTO NORTH SEVEN RIVERS AND FOURMILE
DRAW. ADDITIONAL RAINFALL IS EXPECTED... WHICH WILL RESULT IN
AN INCREASING THREAT OF FLASH FLOODING IN EDDY COUNTY THROUGH
EARLY EVENING.
THUNDERSTORMS MOVING THROUGH NORTHERN AND CENTRAL CULBERSON COUNTIES
HAVE ALSO PRODUCED MORE THAN AN INCH OF ADDITIONAL RAINFALL IN THE
LAST HOUR.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING(900 PM CDT WEDNESDAY EVENING) FOR SOUTHEAST NEW
MEXICO.
LAT...LON 3254 10381 3253 10372 3202 10372 3200 10403
3111 10411 3068 10491 3200 10492 3202 10483
3259 10484 3296 10481 3298 10380
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:48 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 2, 2:48 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT WED MAY 2 2007
.SHORT TERM...
A STRONG MID-LEVEL SHORTWAVE TROUGH CURRENTLY ACROSS NEW MEXICO
AS PER WATER VAPOR IMAGERY WILL SWING EASTWARD ACROSS WEST TEXAS
TONIGHT AND EJECT INTO THE LOWER MISSISSIPPI VALLEY LATE THURSDAY.
AS THE COLD CORE ALOFT MOVES ACROSS WEST TEXAS TONIGHT...STEEPENING
LAPSE RATES ALOFT...STRONGER MID-LEVEL FORCING AND DECENT /30-40KT/
DEEP LAYER SHEAR WILL HELP MAINTAIN THE SEVERE WEATHER THREAT
ACROSS THE AREA INTO THE EARLY MORNING HOURS. PLEASE SEE SEVERE
THUNDERSTORM WATCH NUMBER 210 VALID THROUGH 03/02Z FOR LATEST
DETAILS. ALSO...DUE TO THE DEEP LAYER MOISTURE IN PLACE WITH
HIGH PRECIPITABLE WATER VALUES OVER 200 PERCENT OF NORMAL...WILL
MAINTAIN THE FLASH FLOOD WATCH CURRENT IN EFFECT THROUGH 03/06Z.
.LONG TERM...
SUBSIDENCE IN THE WAKE OF THE DEPARTING SHORTWAVE WILL RESULT IN
CLEARING SKIES AND MODERATING TEMPERATURES ON THURSDAY AND FRIDAY.
AS AN AMPLIFIED WESTERN STATES UPPER LEVEL TROUGH APPROACHES WEST
TEXAS THIS WEEKEND AND POSSIBLY EVOLVES INTO A CLOSED UPPER LOW
MEANDERING OVER THE FOUR CORNERS REGION...SOUTHERLY LOW LEVEL JET
WILL RESTRENGTHEN FRIDAY NIGHT AIDING MOISTURE RETURN INTO WEST
TEXAS. LITTLE CHANGE FROM PREVIOUS THINKING...WILL CARRY CHANCES
FOR DRYLINE RELATED AFTERNOON/EVENING THUNDERSTORMS FROM SATURDAY
THROUGH TUESDAY WITH THE BEST CHANCES FOR THUNDERSTORMS CURRENTLY
EXPECTED ON SUNDAY AND MONDAY. SHOULD THE CLOSED LOW MEANDER
TO OUR WEST OVER THE WEEKEND...A SUSTAINED SOUTHEASTERLY GULF
MOISTURE FETCH INTO WEST TEXAS WILL LIKELY RESULT IN ADDITIONAL
HEAVY RAINFALL LATE THIS WEEKEND INTO EARLY NEXT WEEK...WITH
GROWING CONCERNS FOR AREAS THAT HAVE RECEIVED HEAVY RAINS EARLIER
TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 60 89 65 92 / 30 10 10 0
CARLSBAD NM 55 90 60 93 / 20 0 0 0
DRYDEN TX 65 91 66 94 / 30 10 0 0
FORT STOCKTON TX 60 91 65 95 / 30 10 0 0
GUADALUPE PASS TX 54 85 57 86 / 20 0 0 0
HOBBS NM 58 90 62 91 / 40 10 0 0
MARFA TX 47 85 47 88 / 10 0 0 0
MIDLAND INTL AIRPORT TX 58 87 64 92 / 40 10 0 0
ODESSA TX 58 88 64 92 / 30 10 0 0
WINK TX 60 94 62 98 / 30 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 1 AM CDT THURSDAY
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...
WARD...WINKLER.
&&
01Hazardous weather outlook, May 2, 3:15 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT WED MAY 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 315 PM CDT WED MAY 2 2007 /215 PM MDT WED MAY 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. LARGE HAIL...DAMAGING WINDS AND PERHAPS A TORNADO WILL BE THE MAIN THREATS. THESE THUNDERSTORMS...ALONG WITH ABUNDANT DEEP LAYER MOISTURE CURRENTLY IN PLACE...WILL RESULT IN THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS WEEKEND INTO EARLY NEXT WEEK AS ANOTHER UPPER LEVEL STORM SYSTEM APPROACHES THE FORECAST AREA FROM THE DESERT SOUTHWEST. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 2, 10:54 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 AM CDT WED MAY 2 2007 TXZ051-021700- MARTIN- 1054 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF COURTNEY AT 1054 AM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS GOING UP AND DOWN IN INTENSITY AND COULD BECOME SEVERE RAPIDLY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 11:44 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1144 AM CDT WED MAY 2 2007 TXZ075-021745- PECOS- 1144 AM CDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY. AT 1144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG INTERSTATE 10 AROUND 18 MILES WEST OF BAKERSFIELD...MOVING EAST AT 20 MPH. SMALL HAIL...GUSTY WINDS TO 50 MPH...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN AND NEAR THIS STRONG STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR WEST TEXAS.
Special weather statement, May 2, 2:53 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CDT WED MAY 2 2007 NMZ027-028-022100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 153 PM MDT WED MAY 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF WHITES CITY AT 153 PM MDT...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS LIKELY CAPABLE OF PEA SIZED HAIL AND WIND GUSTS TO 40 MPH. ADDITIONAL STRENGTHENING IS EXPECTED...SO PEOPLE IN THE PATH OF THIS STORM SHOULD STAY ALERT AND BE PREPARED TO TAKE PROTECTIVE ACTION SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:05 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 17 hr |
| May 2, 7:14 AM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 61 min |
| May 2, 7:44 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| May 2, 8:10 AM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 65 min |
| May 2, 8:23 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 67 min |
| May 2, 8:48 AM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| May 2, 8:53 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 2, 9:10 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 65 min |
| May 2, 9:25 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 65 min |
| May 2, 9:40 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 65 min |
| May 2, 10:06 AM CDT | Flash Flood Warning | MAF | Midland | 4 hr |
| May 2, 10:23 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 67 min |
| May 2, 10:37 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| May 2, 10:40 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 65 min |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | MAF | Ward | 60 min |
| May 2, 10:58 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 62 min |
| May 2, 11:16 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 59 min |
| May 2, 11:25 AM CDT | Flash Flood Warning | MAF | Howard | 5 hr |
| May 2, 11:37 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 53 min |
| May 2, 11:57 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 63 min |
| May 2, 12:02 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 42 min |
| May 2, 12:07 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 2, 12:07 PM CDT | Flash Flood Warning | MAF | Dawson | 4 hr |
| May 2, 12:11 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| May 2, 12:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 2, 12:24 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 2, 12:34 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 40 min |
| May 2, 1:08 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 67 min |
| May 2, 1:27 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 33 min |
| May 2, 3:06 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| May 2, 3:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| May 2, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 44 min |
| May 2, 4:41 PM CDT | Tornado Warning | MAF | Culberson | 64 min |
| May 2, 5:01 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 29 min |
| May 2, 5:41 PM CDT | Tornado Warning | MAF | Culberson | 43 min |
| May 2, 5:57 PM CDT | Tornado Warning | MAF | Jeff Davis | 63 min |
| May 2, 6:55 PM CDT | Tornado Warning | MAF | Jeff Davis | 51 min |
| May 1, 10:23 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 49 min |
| May 2, 3:05 AM CDT | Severe Thunderstorm Warning | MAF | Eddy | 55 min |
| May 2, 3:59 AM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 5:10 AM CDT | Severe Thunderstorm Warning | MAF | Eddy | 50 min |
| May 2, 5:56 AM CDT | Severe Thunderstorm Warning | MAF | Eddy | 64 min |
| May 2, 6:25 AM CDT | Flash Flood Warning | MAF | Eddy | 4 hr |
| May 2, 6:35 AM CDT | Flash Flood Warning | MAF | Lea | 4 hr |
| May 2, 6:46 AM CDT | Severe Thunderstorm Warning | MAF | Lea | 59 min |
| May 2, 7:51 AM CDT | Severe Thunderstorm Warning | MAF | Lea | 54 min |
| May 2, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
| May 2, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 2, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 48 min |
| May 2, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 60 min |
| May 2, 6:38 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
Nearby
Flash Flood Warnings in Texas, 2007Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.